Oklahoma, 2008

Hail in Oklahoma, August 14, 2008

August 14, 2008 · NWS TSA · 1 event in 1 county or zone

An isolated severe thunderstorm occurred in Creek County during the early evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated severe thunderstorm occurred in Creek County during the early evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 14, 5:31 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 14, 5:31 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT THU AUG 14 2008

.DISCUSSION...

&&

.AVIATION...
SCATTERED THUNDERSTORMS DEVELOPED IN UNSTABLE AIRMASS RESIDING
OVER NE OKLAHOMA THIS AFTERNOON...HOWEVER ARE NOT EXPECTED TO
IMPACT TAF SITES AND WILL DISSIPATE BY 03Z. ADDITIONAL
DEVELOPMENT LIKELY OVERNIGHT IN DISTURBED NORTHWEST FLOW ALOFT.
MOST LIKELY SCENARIO AT THIS TIME APPEARS TO BE A THUNDERSTORM
COMPLEX ORGANIZING ACROSS KANSAS AND MOVING SOUTH INTO NE OK AFTER
06Z. OTHER ACTIVITY WILL REMAIN POSSIBLE NORTH OF A WEAK SFC
BOUNDARY ACROSS NW ARKANSAS. EVOLUTION OF THE PATTERN MORE
UNCERTAIN FRIDAY BUT SOME REDEVELOPMENT POSSIBLE ALONG ANY OUTFLOW
BOUNDARIES DURING THE DAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...14
Hazardous weather outlook, Aug 14, 4:18 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT THU AUG 14 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT THU AUG 14 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...NONE.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...OSAGE....PAWNEE AND WASHINGTON COUNTIES IN NORTHEAST OKLAHOMA
	ONSET...AFTER MIDNIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS THAT DEVELOPED ACROSS THE AREA THIS
AFTERNOON WILL DISSIPATE BY AROUND SUNSET. MINOR IMPULSES
ROTATING AROUND AN UPPER LOW OVER THE HIGH PLAINS WILL LIKELY
GENERATE A CONVECTIVE COMPLEX OVER KANSAS TONIGHT. THIS COMPLEX
WILL LIKELY MIGRATE SOUTH OVERNIGHT REACHING INTO EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. A SMALL RISK OF EXCESSIVE RAINFALL WILL
EXIST ACROSS PARTS OF NORTHEAST OKLAHOMA TO THE NORTHWEST OF
TULSA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AS THE UPPER LOW OVER THE HIGH PLAINS DRIFTS SOUTH THE NEXT FEW
DAYS A WEAK FRONTAL BOUNDARY WILL SET UP WEST TO EAST ACROSS OUR
REGION. THIS WILL LIKELY GENERATE THUNDERSTORMS FROM TIME TO TIME
OVER THE NEXT SEVERAL DAYS. WIND FIELDS WILL BE RELATIVELY BENIGN
SO THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE LOCALLY
HEAVY RAINFALL. THERE IS THE POSSIBILITY THAT THE PRIMARY FOCUS
FOR STORMS COULD SHIFT SOUTH AND WEST OF OUR AREA SATURDAY AND
SUNDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 14, 5:34 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT THU AUG 14 2008

OKZ064-150000-
CREEK OK-
634 PM CDT THU AUG 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK

AT 634 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF OILTON...MOVING SOUTHEAST AT 14 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SHAMROCK...DRUMRIGHT...OILTON AND
SILVER CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3617 9657 3617 9639 3596 9627 3580 9662
      3583 9663 3614 9663
TIME...MOT...LOC 2334Z 326DEG 12KT 3607 9661
Special weather statement, Aug 14, 6:03 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT THU AUG 14 2008

OKZ064-150030-
CREEK OK-
703 PM CDT THU AUG 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     WESTERN CREEK

AT 703 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF DRUMRIGHT...MOVING SOUTHEAST AT 18 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY...
DEPEW...SHAMROCK AND DRUMRIGHT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3601 9663 3606 9643 3576 9631 3567 9662
      3572 9663
TIME...MOT...LOC 0003Z 337DEG 15KT 3594 9656

The radar

The Norman radar (KTLX), 84 km away, was scanning. The volume nearest the first event began at 00:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Creek

When
August 14, 6:35 PM CST
Where
Creek County, 3 mi W of Depew
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.800, -96.553

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, August 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132698.